Wisconsin, 2006

Winter Storm in Wisconsin, December 1, 2006

December 1, 2006 · NWS GRB · 1 event in 1 county or zone

Manitowoc County was on the northwest edge of a large winter storm that affected Oklahoma, Missouri, Illinois, Wisconsin and Michigan. |In northeast Wisconsin, 7 inches of snow fell on the northwest side of the city of Manitowoc, and 6 inches was reported in Cleveland.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRB wrote it up.

Manitowoc County was on the northwest edge of a large winter storm that affected Oklahoma, Missouri, Illinois, Wisconsin and Michigan. The heaviest snow in Wisconsin fell across the southeast part of the state, where 10 to 17 inches was reported.|In northeast Wisconsin, 7 inches of snow fell on the northwest side of the city of Manitowoc, and 6 inches was reported in Cleveland.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before the first event at Dec 1, 4:00 AM CST, 2 hours earlier.

Area forecast discussion, Dec 1, 4:00 AM CST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
400 AM CST FRI DEC 1 2006

.SHORT TERM...TODAY THROUGH SATURDAY...MAIN FCST CONCERN IS EFFECTS OF
WINTER STORM MOVG THROUGH THE GREAT LAKES/OHIO VALLEY.

GOING FCST LOOKED VERY GOOD FOR TODAY...SO ONLY MADE MINOR CHANGES
TO QPF/SNOWFALL AMOUNTS. THE 00Z NAM-WRF SEEMED TO BE DOING THE BEST
WITH THE AREAL COVERAGE AND QPF DURING THE EARLY MORNING HOURS...SO
LEANED HEAVILY ON IT FOR THE SHORT-TERM FCST. RADAR/SFC OBS SHOWED
SOME FLURRIES OVER MUCH OF THE FA...WITH SOME WEAK LAKE-EFFECT SNOW
SHOWERS/FLURRIES NEAR THE BAY/LAKE. THE MAIN SNOW BAND OVER SE WI WAS
ADVANCING NWWD AT ABOUT 10 KTS...WHICH SHD BRING IT TO THE MANITOWOC
AREA BY AROUND 12Z. SYSTEM SNOWFALL SHOULD BE CONFINED TO ABOUT THE SE
THIRD OF GRB CWA...WITH AMOUNTS RANGING FROM A LIGHT DUSTING OVER THE
WAUTOMA...NEW LONDON AND MARINETTE AREAS...TO 3 TO 5 INCHES IN MANITOWOC
COUNTY. WILL KEEP THE SNOW ADVISORY GOING FOR MANITOWOC COUNTY THROUGH
THE DAY. BLUSTERY TO WINDY CONDITIONS WILL DEVELOP IN THE BAYSHORE...FOX
VALLEY AND LAKESHORE AREAS...WITH FREQUENT GUSTS IN THE 25 TO 30 MPH
RANGE. THIS WILL CAUSE SOME BLOWING AND DRIFTING OF THE NEW SNOW. THE
MAIN SNOW BAND SHOULD MOVE OUT OVER LAKE MICHIGAN DURING THE EARLY
AFTERNOON.

SOME SNOW SHOWERS ARE EXPECTED OVER NC WI LATER TODAY INTO THIS EVG AS
A S/W TROF PASSES THROUGH...AND LLVL WINDS BECOME BRIEFLY FAVORABLE FOR
LK-EFFECT OFF LK SUPERIOR. ANOTHER S/W TROF WILL AFFECT NORTHERN WI
DURING THE DAY ON SATURDAY...BRINGING THE CHANCE OF MORE SNOW SHOWERS.

TEMPS WARMED SIGNIFICANTLY EARLY THIS MORNING AS THE THICKER CLOUD COVER
MOVED INTO THE RGN. WAS A LITTLE SKEPTICAL OF THE GUIDANCE TEMPERATURES
TODAY...AS THEY WERE WAY TOO WARM YDAY. HOWEVER...GIVEN THE EARLY
MORNING WARM UP...HAVE OPTED TO ONLY GO SLIGHTLY BLO GUIDANCE TEMPS.

.LONG TERM...SATURDAY NIGHT THROUGH NEXT THURSDAY
NEXT SYSTEM TO AFFECT THE AREA WILL ENTER THE NORTH SATURDAY NIGHT...
AND THEN ACROSS THE AREA SUNDAY INTO SUNDAY EVENING. THIS SYSTEM WILL
BRING A CHANCE FOR SNOW SHOWERS OR FLURRIES TO THE REGION. AFTER THIS
SYSTEM PASSES...ANOTHER SYSTEM WILL AFFECT THE AREA MONDAY NIGHT
BRINGING ANOTHER CHANCE FOR LIGHT SNOW. CURRENT GRIDS HAVE A GOOD
HANDLE ON THESE FEATURES. THINK MAX/MINIMUM GRIDS MAY BE TOO WARM
BASED ON 850MB TEMPERATURES OFF OF THE GFS/ECMWF.

SIGNIFICANT DIFFERENCES DEVELOP BY THE MIDDLE OF NEXT WEEK INTO
THE END OF THE WEEK. GFS WOULD SUPPORT A SLOW MODERATING TREND BY
NEXT THURSDAY...WHILE 00Z ECMWF BRINGS ANOTHER CHUNK OF ARCTIC AIR
INTO THE REGION LATE NEXT WEEK. SINCE CANADIAN WAS SIMILAR TO THE
GFS...CONTINUED OUR TEMPERATURE/PRECIPITATION TRENDS FOR LATE NEXT
WEEK. WILL HAVE TO WAIT AND SEE IF THE GFS CHANGES IT OUTCOME TO
A COLDER ECMWF...OR THE ECMWF WILL MODIFY TOWARDS THE GFS MODEL.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...

SNOW ADVISORY UNTIL 6 PM THIS AFTERNOON
WIZ050-
&&

KIECKBUSCH/ECKBERG
WEATHER.GOV/GREENBAY
Hazardous weather outlook, Dec 1, 5:45 AM CST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
545 AM CST FRI DEC 1 2006

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-021200-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
545 AM CST FRI DEC 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

ACCUMULATING SNOW WILL AFFECT PARTS OF EAST CENTRAL WISCONSIN TODAY.
AMOUNTS SHOULD RANGE FROM AROUND AN INCH IN THE OSHKOSH...GREEN BAY AND
STURGEON BAY AREAS TO AS HIGH AS 3 TO 5 INCHES IN MANITOWOC COUNTY.
A SNOW ADVISORY REMAINS IN EFFECT FOR MANITOWOC COUNTY. GUSTY NORTH
WINDS WILL CAUSE SOME BLOWING AND DRIFTING SNOW. TRAVEL CONDITIONS MAY
BECOME LOCALLY HAZARDOUS OVER THE EASTERN FOX VALLEY AND LAKESHORE
AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY TODAY AND TONIGHT...BUT
SNOWFALL REPORTS FROM EAST CENTRAL WISCONSIN WOULD BE APPRECIATED TODAY.

LMZ521-522-541>543-564-021200-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
545 AM CST FRI DEC 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH THIS EVENING. NORTH
WINDS TO 30 KNOTS WILL PRODUCE WAVES AS HIGH AS 5 TO 8 FEET THIS MORNING
AND AFTERNOON. BOATING CONDITIONS WILL BE HAZARDOUS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

KIECKBUSCH/ECKBERG
WEATHER.GOV/GREENBAY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 winter storm. Local standard time, as filed.

Winter Storm, Manitowoc

When
December 1, 6:00 AM CST to 12:00 PM CST
Where
Manitowoc forecast zone
Reported by
Official NWS Observations
Coordinates
44.091, -87.700 (the zone’s center; the record gives no point)

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2006Every state in 2006This day in weather historyWarnings in Wisconsin, December 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 7315.